U.S. doctors online nowAsk doctors free
Kalispell, Mt
A 19-year-old female asked:

Im on doxycycline for a bacteria infection and they gave me a shot in my side and a one of the pills three days before i got my perscribtion and im the nuva ring well the 6th i started bleeding and haven't stopped bleeding is it normal for the medication

2 doctor answers3 doctors weighed in
Dr. Brian Clear
A Verified Doctoranswered
Family Medicine 14 years experience
No: Doxycycline should not cause uterine (vaginal) bleeding. I don't know of any antibiotics offhand that do. In the event of a vaginal or sexually transmitted infection, a Nuvaring would generally be removed and not replaced until the infection has cleared. In this situation, irregular bleeding would be possible but shouldn't be heavier than a typical period.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Michael Schifano
Obstetrics and Gynecology 29 years experience
Pregnancy test: if your pregnancy test is negative then give the nuva ring a few more days to see if bleeding stops. ifit doesn't you may need some supplemental estrogen to get the bleeding to stop. consider seeing a gynecologist in 4-5 days if bleeding doesn't stop. some people will have irregular bleeding with nuva ring but it is unlikely
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 15, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.